Wisconsin, 2010Flooding and Heavy Rain in Wisconsin, August 8, 2010
August 8, 2010 · NWS ARX · 5 events in 3 counties and zones
Thunderstorms developed along a warm front in central Minnesota during the evening of August 7th. These storms moved southeast during the overnight and early morning hours of August 8th, bringing widespread rainfall amounts of two to three inches to the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $390,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a warm front in central Minnesota during the evening of August 7th. These storms moved southeast during the overnight and early morning hours of August 8th, bringing widespread rainfall amounts of two to three inches to the area. Flooding was observed across the eastern half of Grant County, which caused damages to roads, homes and other structures. Also, street flooding was observed in parts of the city of La Crosse (La Crosse County) due to the quick heavy rains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Aug 8, 2:06 AM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 8, 2:06 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
306 AM CDT SUN AUG 8 2010
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
RATHER COMPLEX WEATHER SCENARIO OVER THE NEXT SEVERAL DAYS WITH A
NUMBER OF CONCERNS. FIRST AND FOREMOST WILL BE POSITION OF FRONTAL
BOUNDARY AND REMNANT OUTFLOW BOUNDARIES...WHICH THEN HAVE AN IMPACT
ON RAIN PROBABILITIES...SEVERE WEATHER AND HEAVY RAIN THREAT.
DATA ANALYSIS AT 07Z SHOWS WEAK SURFACE LOW ALONG THE SOUTH
DAKOTA/NORTH DAKOTA BORDER...WITH A WARM FRONT EXTENDING EASTWARD
THROUGH CENTRAL MINNESOTA INTO NORTHERN WISCONSIN. PROFILERS
SHOWING MODEST 30 TO 35 KNOT SOUTHWESTERLY LOW LEVEL JET AT WOOD
LAKE MINNESOTA...SUSTAINING LINEAR MCS FROM EASTERN MINNESOTA INTO
NORTHERN WISCONSIN. THIS AREA WAS SLOWLY SAGGING SOUTHWARD WITH
TIME.
08.00Z NCEP DETERMINISTIC MODELS IN GOOD AGREEMENT WITH THE SYNOPTIC
SCALE FEATURES...WITH THE NAM AND THE 08.04Z RAPID UPDATE RUC
VERIFYING THE BEST WITH WITH REGARDS TO ONGOING CONVECTION. BEYOND
THIS DETAILS BECOME INCREASING DIFFICULT TO DISCERN.
IN THE NEAR TERM...08.04Z RAPID REFRESH RUC PUSHES WEAKENS LINEAR MCS
AS IT DROPS SOUTHEAST ACROSS THE FORECAST AREA THIS MORNING. LAPS
ALREADY SHOWING SURFACE BASED CAPES OF 1000J/KG-1500J/G WITH
SURFACE BASED CONVECTIVE INHIBITION APPROACHING 150 J/KG. AS LOW
LEVEL JET VEERS AND WEAKENS LATER THIS MORNING EXPECT THIS CONVECTION
TO WEAKEN/DISSIPATE. THIS AFTERNOON BECOMES RATHER TRICKY. MODELS ARE
SUGGESTING THE ONGOING MCS SHOULD PRODUCE OUTFLOW/CONVECTIVE CLOUD
DEBRIS AND A DIFFERENTIAL HEATING ZONE FROM SOUTHERN WISCONSIN
INTO NORTHERN IOWA....WHICH COULD PROVIDE A FOCUS FOR MORE
CONVECTION. OF ONE CONCERN IS THE BUILDING RIDGE OVERHEAD...WITH
WARMING MID LEVEL TEMPERATURES...ESPECIALLY OVER IOWA WHICH MAY
INHIBIT CONVECTIVE INITIATION. WILL HAVE HIGHER PROBABILITIES THIS
MORNING FOR MCS AND THEN JUST MID RANGE PROBABILITIES FOR THIS
AFTERNOON.
FOR TONIGHT...LOW LEVEL JET/MOISTURE TRANSPORT RE-FOCUSES FROM
KANSAS INTO WESTERN IOWA. BOTH THE NAM AND GFS SHOWING CONVECTION
ON THE NOSE OF THIS DEVELOPING INTO AN MCS AND SLIDING ACROSS IOWA
DURING THE OVERNIGHT HOURS. HAVE TAPERED PROBABILITIES FROM NORTH
TO SOUTH WITH THE HIGHEST ACROSS NORTHEAST IOWA CLOSER TO THE
POTENTIAL TRACK OF THE MCS.
FORECAST AREA WILL REMAIN IN MOIST AND UNSTABLE AIRMASS THEN THROUGH
TUESDAY NIGHT. QUESTION WILL BE BOUNDARY LOCATIONS TO FOCUS
CONVECTION. MODELS INDICATING ACTIVE BOUNDARY ON MONDAY WILL BE
ACROSS NORTHERN IOWA INTO SOUTHERN WISCONSIN AND TAILORED RAIN
PROBABILITIES IN THIS DIRECTION. UPPER RIDGE BEGINS TO SHIFT
EASTWARD TUESDAY AND TUESDAY NIGHT WITH SHORTWAVE LIFTING THROUGH
THE NORTHERN PLAINS ON SOUTHWEST FLOW. FLUX OF MOISTURE TRANSPORT
CENTERS OVER WESTERN MINNESOTA WITH BROAD SOUTHERLY FLOW OVER THE
ENTIRE FORECAST AREA. CONVECTIVE COMPLEX LIKELY OVER MINNESOTA...
BUT WITH ANY LINGERING BOUNDARIES OVER THE AREA COULD SEE CONVECTION
FURTHER EASTWARD AND THUS MID RANGE PROBABILITIES LOOK GOOD IN THIS
TIME FRAME.
WARM AND MOIST AIRMASS WILL CONTINUE TO RESIDE OVER THE FORECAST
THROUGH THE PERIOD. TEMPERATURES ARE EXPECTED IN THE UPPER 80S TO
AROUND 90 AND DEW POINTS IN THE 70S WILL COMBINE TO PUSH AFTERNOON
HEAT INDEX READINGS INTO THE 95 TO 100 DEGREE RANGE EACH DAY. AMOUNT
OF CLOUDS WILL ALSO PLAY AN IMPORTANT ROLE ON THESE TEMPERATURES AS
WELL AS ANY CONVECTION.
.LONG TERM...WEDNESDAY THROUGH SATURDAY
WITH ONGOING CONVECTION THIS MORNING ONLY TOOK A CURSORY LOOK A THIS
TIME FRAME. UNSETTLED PATTERN WILL CONTINUE WITH WEAK IMPULSES AND
BOUNDARY LOCATIONS BEING PROBLEMATIC. WILL LIKELY BE SOME DRY
PERIODS...BUT TO DIFFICULT TO PINPOINT EXACT LOCATIONS. SO MADE NO
CHANGES TO THE DATABASE IN THIS TIME FRAME.
&&
.AVIATION...
CURRENTLY WATCHING A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS
ALONG/AHEAD OF A WARM FRONT ACROSS CENTRAL MN INTO NORTHERN/CENTRAL
WI. MODELS INDICATE THIS COMPLEX WILL SINK SOUTHEAST ACROSS THE
KRST/KLSE TAF SITES EARLY THIS MORNING ROUGHLY IN THE 08-11Z TIME
FRAME. THIS COMPLEX IS EXPECTED TO PRODUCE A BOUNDARY ACROSS THE
AREA TODAY AND MAY BE THE FOCUS FOR REDEVELOPMENT OF SHRA/TS
ACTIVITY BY THIS AFTERNOON. HOWEVER...IT IS UNCLEAR AT THIS POINT
HOW MUCH CLEARING AND DESTABILIZATION WILL TAKE PLACE GIVEN
CONVECTIVE DEBRIS LEFT OVER FROM THIS MORNINGS CONVECTIVE COMPLEX.
AT THIS POINT...FELT CONFIDENT ENOUGH TO PIN DOWN SOME TIMING ON
THIS MORNING SHRA/TS ACTIVITY...BUT THEN VERY UNCERTAIN AS TO
REDEVELOPMENT OF SHRA/TS BY THIS AFTERNOON. WILL CARRY CB REMARK
AFTER 17Z TODAY ANTICIPATING AT LEAST SOME DESTABILIZATION TAKING
PLACE GIVEN WARM/HUMID AIRMASS IN PLACE AND LINGERING BOUNDARY.
LINGERING BOUNDARY AND NEW SURGE OF 925-850MB MOISTURE TRANSPORT MAY
BE ENOUGH TO SET OFF SOME CONVECTION AFTER MIDNIGHT TONIGHT. WILL
TRY TO PROVIDE BETTER DETAIL ON THIS WITH THE 08.12Z TAF ISSUANCE.
OTHERWISE...AFTER SOME BRIEF REDUCTION IN CIGS/VIS WITH THIS
MORNINGS CONVECTIVE COMPLEX INTO MVFR RANGE...EXPECT MAINLY VFR
CONDITIONS TODAY THROUGH TONIGHT.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&
SHORT/LONG TERM...RABERDING
AVIATION..........DAS
Hazardous weather outlook, Aug 8, 4:07 AM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
507 AM CDT SUN AUG 8 2010
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-091100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
507 AM CDT SUN AUG 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
A COMPLEX OF THUNDERSTORMS THAT MOVED THROUGH OVERNIGHT WILL
PRODUCE A SURFACE BOUNDARY ACROSS THE AREA. THE BOUNDARY WILL BE THE
FOCUS FOR POSSIBLE REDEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON
DURING PEAK HEATING. THERE IS A SLIGHT RISK THAT A FEW OF THE
STORMS COULD BECOME STRONG TO SEVERE THIS AFTERNOON INTO EARLY
THIS EVENING MAINLY ALONG AND SOUTH OF I-90. DAMAGING WINDS AND HEAVY
RAIN WOULD BE THE MAIN THREATS. THUNDERSTORM CHANCES WILL CONTINUE
TONIGHT.
IN ADDITION...GIVEN THE VERY HUMID AIRMASS AND TEMPERATURES CLIMBING
INTO THE MIDDLE 80S TO NEAR 90 DEGREES...HEAT INDICES MAY REACH 100
DEGREES IN SOME PLACES TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MULTIPLE BOUTS OF THUNDERSTORMS ARE POSSIBLE FROM MONDAY
THROUGH SATURDAY. THE POTENTIAL EXISTS FOR HEAVY RAINFALL
WITH THE STORMS...ALONG WITH SOME SEVERE WEATHER. HOWEVER...IT
IS STILL TOO EARLY TO DISCERN SPECIFIC TIME PERIODS THAT POSSESS
A HIGHER CHANCE FOR HAZARDOUS WEATHER.
ALSO...THERE IS THE POTENTIAL THAT HEAT INDICES COULD CLIMB NEAR OR
EXCEED 100 DEGREES DURING THE AFTERNOONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY. SPOTTERS SHOULD
MONITOR LATEST FORECASTS AND OUTLOOKS FOR ANY SEVERE
WEATHER POTENTIAL.
.EMERGENCY MANAGEMENT COORDINATION...
NO CALL IS SCHEDULED.
DAS
In the hours before
Special weather statement, Aug 8, 12:36 AM CST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
136 AM CDT SUN AUG 8 2010
WIZ017-029-080730-
CLARK-TAYLOR-
136 AM CDT SUN AUG 8 2010
...STRONG THUNDERSTORMS WITH HEAVY RAIN IN CLARK AND TAYLOR
COUNTIES...
AT 132 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES
NORTHEAST OF GOODRICH TO RESEBURG...MOVING EAST AT 40 MPH.
WIND GUSTS TO AROUND 40 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY
THESE STRONG THUNDERSTORMS. RAINFALL RATES WITH THE STORMS ARE
EXPECTED TO BE AROUND AN INCH AND A HALF AN HOUR WHICH COULD CREATE
SOME LOCALIZED FLOODING PROBLEMS.
LOCATIONS THAT MAY BE AFFECTED INCLUDE...
OWEN...DORCHESTER...GREENWOOD...ABBOTSFORD AND LOYAL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM SUNDAY
MORNING FOR NORTH CENTRAL WISCONSIN.
LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.
HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.
THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.
04
Special weather statement, Aug 8, 1:34 AM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
234 AM CDT SUN AUG 8 2010
WIZ029-080830-
CLARK-
234 AM CDT SUN AUG 8 2010
...STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAIN IN CLARK COUNTY...
AT 231 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
VEEFKIND TO ROCK DAM LAKE...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO AROUND 40 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS
MAY ACCOMPANY THESE STRONG THUNDERSTORMS. RAINFALL RATES AROUND AN
INCH AN HOUR WILL BE POSSIBLE WITH THESE STORMS WHICH COULD LEAD TO
SOME LOCALIZED FLOODING PROBLEMS.
LOCATIONS THAT MAY BE AFFECTED INCLUDE...
HOG CORNERS...GLOBE...CHILI AND CHILI CORNERS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM SUNDAY
MORNING FOR NORTH CENTRAL WISCONSIN.
HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.
THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.
04
Special weather statement, Aug 8, 2:19 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
319 AM CDT SUN AUG 8 2010
MNZ079-086-087-094-WIZ029-032>034-043-044-080915-
ADAMS-BUFFALO-CLARK-DODGE-JACKSON-JUNEAU-MOWER-OLMSTED-TREMPEALEAU-
WABASHA-
319 AM CDT SUN AUG 8 2010
AT 313 AM...DOPPLER RADAR INDICATED A BAND OF STRONG THUNDERSTORMS
EXTENDING FROM NEAR NEILSVILLE AND BLACK RIVER FALLS
WISCONSIN...THROUGH LAKE CITY AND DODGE CENTER MINNESOTA MOVING
SOUTHEAST AT 25 MPH.
SMALL HAIL...GUSTY WINDS TO 40 MPH...AND HEAVY RAIN CAN BE EXPECTED
WITH THESE STRONG THUNDERSTORMS.
LOCATIONS THAT MAY BE AFFECTED THROUGH 415 AM INCLUDE...
NEILLSVILLE...WEST CONCORD...WABASHA...CLAREMONT...HUMBIRD...ALMA AND
ORONOCO.
HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.
THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.
SCHMIDT
Special weather statement, Aug 8, 3:14 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
414 AM CDT SUN AUG 8 2010
MNZ079-086>088-094>096-WIZ029-032>034-041>044-081015-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA
CROSSE-MONROE-MOWER-OLMSTED-TREMPEALEAU-WABASHA-WINONA-
414 AM CDT SUN AUG 8 2010
AT 408 AM...DOPPLER RADAR INDICATED THE LEADING EDGE OF A BAND OF
STRONG THUNDERSTORMS EXTENDING FROM NEAR BIG FLATS AND
NECEDAH...THROUGH TREMPEALEAU IN WISCONSIN...TO NODINE...SPRING
VALLEY AND AUSTIN IN MINNESOTA. THIS BAND OF STORMS WAS MOVING SOUTH
TO SOUTHEAST AT 30 MPH.
SMALL HAIL...HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...AND HEAVY
DOWNPOURS WILL LIKELY ACCOMPANY THESE STRONG THUNDERSTORMS.
LOCATIONS THAT MAY BE AFFECTED THROUGH 515 AM INCLUDE...
LA CRESCENT...FRIENDSHIP...PRESTON...LA CROSSE...HOKAH...MAUSTON AND
BROWNSVILLE.
HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.
THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.
DAS
Special weather statement, Aug 8, 3:25 AM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT ...CORRECTION
NATIONAL WEATHER SERVICE LA CROSSE WI
425 AM CDT SUN AUG 8 2010
MNZ079-086>088-094>096-WIZ029-032>034-041>044-081015-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA
CROSSE-MONROE-MOWER-OLMSTED-TREMPEALEAU-WABASHA-WINONA-
425 AM CDT SUN AUG 8 2010
AT 408 AM...DOPPLER RADAR INDICATED THE LEADING EDGE OF A BAND OF
STRONG THUNDERSTORMS EXTENDING FROM NEAR BIG FLATS AND
NECEDAH...THROUGH TREMPEALEAU IN WISCONSIN...TO NODINE...SPRING
VALLEY AND AUSTIN IN MINNESOTA. THIS BAND OF STORMS WAS MOVING SOUTH
TO SOUTHEAST AT 30 MPH.
SMALL HAIL...HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...HEAVY
DOWNPOURS AND WIND GUSTS IN THE 30 TO 35 MPH RANGE WILL LIKELY
ACCOMPANY THESE STRONG THUNDERSTORMS.
LOCATIONS THAT MAY BE AFFECTED THROUGH 515 AM INCLUDE...
LA CRESCENT...FRIENDSHIP...PRESTON...LA CROSSE...HOKAH...MAUSTON AND
BROWNSVILLE.
HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.
THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.
DAS
Special weather statement, Aug 8, 4:15 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
515 AM CDT SUN AUG 8 2010
IAZ010-011-030-MNZ095-096-WIZ041>044-053>055-061-081115-
ADAMS-ALLAMAKEE-CLAYTON-CRAWFORD-FILLMORE-GRANT-HOUSTON-JUNEAU-LA
CROSSE-MONROE-RICHLAND-VERNON-WINNESHIEK-
515 AM CDT SUN AUG 8 2010
AT 508 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING
FROM FROM NEAR BROOKS AND MAUSTON...THROUGH COON
VALLEY...CALEDONIA...AND SPRING GROVE. THESE STORMS WERE MOVING
SOUTH AROUND 35 MPH.
WIND GUSTS UP TO 40 MPH...FREQUENT DANGEROUS LIGHTNING...SMALL HAIL
AND TORRENTIAL DOWNPOURS WILL LIKELY ACCOMPANY THESE STRONG
THUNDERSTORMS.
LOCATIONS THAT MAY BE AFFECTED THROUGH 615 AM INCLUDE...
LANSING...WAUKON...RICHLAND CENTER...HARPERS FERRY...MONONA AND
MUSCODA.
HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.
THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.
DAS
Flood, La Crosse
- When
- August 8, 4:45 AM CST to 6:45 AM CST
- Where
- La Crosse County, 1.15 mi SW of Herrington to 1.17 mi WSW of Medary
- Cause
- Heavy Rain
- Property damage
- $90,000
- Reported by
- NWS Employee
- Coordinates
- 43.769, -91.197
Street flooding occurred in parts of the city of La Crosse after heavy rains fell during the morning hours. Flooding along Diagonal Road caused a house foundation to collapse filling the basement with mud. The house was later condemned and razed. Losey Avenue near Main Street was under water temporarily. The automated weather observing equipment at the La Crosse Airport recorded 1.65 inches of rainfall in one hour, ending at 0453 CST, while 2.11 inches fell in the two hours between 0341 CST and 0541 CST. Also, 2.21 inches of rain was observed at the La Crosse National Weather Service office between the hours of 0324 CST and 0533 CST.
Heavy Rain, Crawford
- When
- August 8, 5:30 AM CST to 6:30 AM CST
- Where
- Crawford County, Mt Zion
- Reported by
- Trained Spotter
- Coordinates
- 43.250, -90.730
In one hour, 2.21 inches of rain was measured.
Flood, Grant
- When
- August 8, 7:00 AM CST to 12:00 PM CST
- Where
- Grant County, 1.53 mi WNW of Boscobel to 0.93 mi SSE of Muscoda
- Cause
- Heavy Rain
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 43.138, -90.728
Widespread rainfall amounts of 2 to 3 inches fell in two hours across much of the eastern half of Grant County. Many roads throughout the county were underwater and closed temporarily, including U.S. Highway 151 near Platteville. Damage did occur to some roads as well as to homes and businesses. The cities that had the worst impacts included Boscobel, Fennimore, Livingston, Cuba City, Kieler, and Hazel Green.
Heavy Rain, Grant
- When
- August 8, 7:30 AM CST to 9:30 AM CST
- Where
- Grant County, 2 mi NW of Cuba City
- Reported by
- COOP Observer
- Coordinates
- 42.620, -90.458
In two hours, 3.69 inches of rain fell 2 miles northwest of Cuba City.
Flood, Grant
- When
- August 8, 12:30 PM CST to 8:45 PM CST
- Where
- Grant County, 2.21 mi ENE of Rockville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 42.732, -90.639
Locally heavy rains pushed the Platte River near Rockville out of its banks on August 8th. The river exceeded the flood stage by almost a foot and a half, cresting at 10.43 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, August 8 to 14, 20102 deaths · 85 injured · 29 events
- Excessive Heat and Heat in Tennessee, August 8 to 15, 20104 deaths · 40 events
- Heat in Arkansas, August 8 to 16, 20101 death · 3 injured · 45 events
- Flash Flooding and Flood in Iowa, August 8 to 9, 2010$3.4 million · 62 kt wind · 71 events
- Rip Current in New York, August 8, 20101 death · 1 injured · 1 event
- Excessive Heat in Oklahoma, August 8 to 16, 201017 injured · 20 events
- Damaging Winds in Iowa, August 8, 20101 injured · $695,000 · 65 kt wind · 12 events
- Tornadoes and Flash Flood in Colorado, August 8 to 9, 2010$160,000 · EF1 · 10 events
- Hail and Damaging Winds in Nebraska, August 8, 2010$277,000 · 2 in hail · 19 events
- Damaging Winds and Lightning Strike in Iowa, August 8 to 9, 2010$300,000 · 61 kt wind · 3 events
- Flash Flooding and Damaging Winds in South Dakota, August 8, 2010$120,000 · 63 kt wind · 10 events
- Lightning Strike in Illinois, August 8, 2010$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251220, 249606, 251374, 249608, 255670.